| Catalog Number |
RBY2C0520-A |
| Medical Device Problem Codes |
Bent (1059); Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/29/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01162.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure for a renal arteriovenous malformation (avm) using pod4 coils and ruby coils.During the procedure, while deploying a pod4 coil, the physician was not satisfied with the way the coil was forming inside the target vessel and decided to remove the coil.The physician then changed the support catheter to better support the other manufacturer's microcatheter.While attempting to re-advance the pod4 coil into the other manufacturer's microcatheter, the physician encountered resistance and was unable to advance the coil into the microcatheter.Therefore, the pod4 coil was removed and a new ruby coil was opened to continue the procedure.While deploying this ruby coil, the physician was not satisfied with the way the coil was forming inside the target vessel and decided to remove it.As the ruby coil was being retracted from the patient, there was no report of resistance; however, the ruby coil pusher assembly became bent.The procedure was then completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
(b)(4).